Alert archive / Minnesota / Wind Chill Advisories in 2013

Wind Chill Advisory 5, NWS Grand Forks, ND

January 21, 201318 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 21, 2013, 10:51 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2013, 10:51 AM CST (16:51 UTC)
Expired
Jan 22, 2013, 10:29 AM CST
In force
24 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 4.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS43 KFGF 211651
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1051 AM CST MON JAN 21 2013

...DANGEROUS WIND CHILLS CONTINUE TODAY...

.ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION. NORTHWEST
WINDS OF 5 TO 15 MPH WILL COMBINE WITH THE COLD TEMPERATURES TO
PRODUCE WIND CHILLS FROM 30 TO 45 BELOW ZERO. WINDS CHILL VALUES WILL
SLOWLY IMPROVE TODAY BUT STILL REMAIN DANGEROUSLY COLD.

MNZ003-029-030-040-NDZ038-039-049-052-053-220000-
/O.CAN.KFGF.WC.W.0001.000000T0000Z-130121T1800Z/
/O.NEW.KFGF.WC.Y.0005.130121T1651Z-130122T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON
1051 AM CST MON JAN 21 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* DANGEROUS WIND CHILL VALUES FROM 30 TO 40 BELOW ZERO WILL
  PERSIST THROUGHOUT THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ005-006-008-009-013>017-022>024-027-028-031-032-220000-
/O.EXT.KFGF.WC.W.0001.000000T0000Z-130122T0000Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA
1051 AM CST MON JAN 21 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* DANGEROUS WIND CHILL VALUES FROM 35 TO 45 BELOW ZERO WILL
  PERSIST THROUGHOUT THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-220000-
/O.NEW.KFGF.WC.Y.0005.130121T1800Z-130122T0000Z/
/O.CON.KFGF.WC.W.0001.000000T0000Z-130121T1800Z/
WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
1051 AM CST MON JAN 21 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* DANGEROUS WIND CHILL VALUES FROM 35 TO 45 BELOW ZERO WILL
  PERSIST THROUGHOUT THE DAY.

* WIND CHILL VALUES...WILL SHOW SOME IMPROVEMENT AS TEMPERATURES
  SLOWLY RISE THROUGHOUT THE DAY....HOWEVER THESE VALUES ARE STILL
  BITTERLY COLD AND POTENTIALLY DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JK
5 follow-up statements
786 
WWUS43 KFGF 212125
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CST MON JAN 21 2013

...DANGEROUS WIND CHILLS CONTINUE...

.ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION. NORTHWEST
WINDS OF 5 TO 15 MPH WILL COMBINE WITH THE COLD AIR TEMPERATURES
TO PRODUCE WIND CHILLS FROM 30 TO 45 BELOW ZERO THIS EVENING AND
OVERNIGHT INTO LATE TUESDAY MORNING. 

MNZ005-006-008-009-013>017-022>024-027-028-031-032-221800-
/O.EXT.KFGF.WC.W.0001.000000T0000Z-130122T1800Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA
325 PM CST MON JAN 21 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST TUESDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON CST TUESDAY. 

* DANGEROUS WIND CHILL VALUES FROM 35 TO 45 BELOW ZERO WILL
  PERSIST OVERNIGHT TONIGHT AND INTO LATE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-221800-
/O.EXT.KFGF.WC.Y.0005.000000T0000Z-130122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
325 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. 

* DANGEROUS WIND CHILL VALUES FROM 30 TO 40 BELOW ZERO WILL
  PERSIST OVERNIGHT TONIGHT INTO LATE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JK
991 
WWUS43 KFGF 220244
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
844 PM CST MON JAN 21 2013

...DANGEROUS WIND CHILLS CONTINUE...

.ARCTIC AIR REMAINS ENTRENCHED ACROSS THE REGION UNDER SURFACE
HIGH PRESSURE. DANGEROUS WIND CHILLS WILL REMAIN OVER THE AREA
INTO TUESDAY MORNING.

MNZ005-006-008-009-013>017-022>024-027-028-031-032-221800-
/O.CON.KFGF.WC.W.0001.000000T0000Z-130122T1800Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA
844 PM CST MON JAN 21 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* DANGEROUS WIND CHILL VALUES FROM 35 BELOW TO 45 BELOW ZERO WILL
  PERSIST INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-221800-
/O.CON.KFGF.WC.Y.0005.000000T0000Z-130122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
844 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* DANGEROUS WIND CHILL VALUES FROM 30 BELOW TO 40 BELOW ZERO WILL
  PERSIST INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
404 
WWUS43 KFGF 221001
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
401 AM CST TUE JAN 22 2013

...HAZARDOUS WIND CHILLS THIS MORNING...

.ARCTIC AIR REMAINS ENTRENCHED ACROSS THE REGION UNDER SURFACE
HIGH PRESSURE. HAZARDOUS WIND CHILLS WILL REMAIN OVER THE AREA
THIS MORNING.

MNZ005-006-008-009-013>017-022>024-027-028-031-032-221800-
/O.CON.KFGF.WC.W.0001.000000T0000Z-130122T1800Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA
401 AM CST TUE JAN 22 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* DANGEROUS WIND CHILL VALUES FROM 35 BELOW TO 45 BELOW ZERO WILL
  PERSIST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-221800-
/O.CON.KFGF.WC.Y.0005.000000T0000Z-130122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
401 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* HAZARDOUS WIND CHILL VALUES FROM 30 BELOW TO 40 BELOW ZERO WILL
  PERSIST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
182 
WWUS43 KFGF 221259
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
659 AM CST TUE JAN 22 2013

...HAZARDOUS WIND CHILLS THIS MORNING...

.ARCTIC AIR REMAINS ENTRENCHED ACROSS THE REGION UNDER SURFACE
HIGH PRESSURE. HAZARDOUS WIND CHILLS WILL REMAIN OVER THE AREA
THIS MORNING.

MNZ005-006-008-009-013>017-022>024-027-028-031-032-221800-
/O.CAN.KFGF.WC.W.0001.000000T0000Z-130122T1800Z/
/O.EXA.KFGF.WC.Y.0005.000000T0000Z-130122T1800Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA
659 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

* HAZARDOUS WIND CHILL VALUES FROM 25 BELOW TO 40 BELOW ZERO WILL
  PERSIST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-221800-
/O.CON.KFGF.WC.Y.0005.000000T0000Z-130122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
659 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* HAZARDOUS WIND CHILL VALUES FROM 30 BELOW TO 40 BELOW ZERO 
  WILL PERSIST THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
743 
WWUS43 KFGF 221629
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1029 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY CANCELLED...


MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221730-
/O.CAN.KFGF.WC.Y.0005.000000T0000Z-130122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
1029 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

RISING TEMPERATURES THE REST OF THE MORNING AND THE AFTERNOON
COMBINED WITH LIGHT WINDS WILL RESULT IN WIND CHILL VALUES ABOVE
NEGATIVE 25 THE REST OF THE DAY.  

$$

DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 9:31 PM CST, 13 hours 20 minutes earlier.

Area forecast discussion, Jan 20, 9:31 PM CST, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
931 PM CST SUN JAN 20 2013

.DISCUSSION...

MADE A FEW ADDITIONAL TWEAKS TO TEMPS...BUMPING THEM UP A DEGREE
OR TWO IN THE SOUTH. HARD TO TELL THE POSITION OF LINGERING CLOUDS
AS COLD MAKES THE IR ON SAT LOOPS NOT VERY USEFUL. HOWEVER...FROM
SFC OBS IT SEEMS THAT THERE IS AN OVERALL TREND OF DECREASING
CLOUDS IN ALL BUT THE FAR NORTHEAST. WILL CONTINUE TO KEEP LOWS
MAINLY IN THE 20 BELOW RANGE. WIND CHILLS SHOULD STILL GET BELOW
WARNING LEVELS...ALTHOUGH THE SOUTHERN COUNTIES PROBABLY WILL NOT
DROP BELOW 40 BELOW UNTIL SHORTLY BEFORE SUNRISE.

&&

.AVIATION...

KBJI HAS BEEN REPORTING SOME STRATUS AND FLURRIES...BUT EVERYONE
ELSE HAS BEEN VFR. THINK THAT THE CATEGORY SHOULD IMPROVE AT KBJI
DURING THE NEXT FEW HOURS. WINDS HAVE BEEN A BIT HIGHER THAN
EXPECTED WITH NORTHWEST FLOW AT 15 TO 20 KTS WITH SOME HIGHER
GUSTS. THINK THAT THE WINDS SHOULD DECREASE TO THE 10 TO 15 KT
RANGE AROUND SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 728 PM CST SUN JAN 20 2013/

DISCUSSION...

SENT OUT THE EVENING UPDATE A BIT EARLY TO ACCOUNT FOR TEMP TRENDS
AND TO REMOVE THE WIND CHILL ADVISORY WORDING. TEMPS HAVE BEEN A
BIT SLOW TO FALL OVER THE CENTRAL CWA DUE TO CLOUD COVER.
HOWEVER...THINK THAT SKIES WILL BECOME MORE CLEAR OVERNIGHT WITH
THE EXCEPTION OF SOME LINGERING CLOUDS OVER THE LAKE OF THE WOODS
AREA. MSAS STILL SHOWS A FAIR AMOUNT OF COLD AIR ADVECTION FROM
SOUTHERN MANITOBA INTO EASTERN ND WITH THE SECOND COLD SURGE. WILL
LEANED AGAINST THE COLDEST GUIDANCE WHICH HAS US APPROACHING -30
IN THE NORTHWEST BUT CONTINUED TO KEEP LOWS IN THE -20 TO -25
RANGE WITH WIND CHILLS STILL DOWN AROUND -40 TO -50. WILL TAKE A
SECOND LOOK AT THINGS AFTER 03Z TO SEE HOW CLOUDS AND TEMPS ARE
BEHAVING...BUT FOR NOW AM CONTENT TO LET THE WIND CHILL WARNING
CONTINUE AS IT IS.

PREV DISCUSSION... /ISSUED 229 PM CST SUN JAN 20 2013/

SHORT TERM...

THE MAIN CHALLENGE REMAINS WIND CHILL HEADLINES AND HOW LONG THE
ARCTIC AIR WILL REMAIN OVER THE REGION. MODELS ARE IN GOOD
AGREEMENT...BUT MOST NUMERICAL TEMP GUIDANCE IS TOO COLD WITH
WINDS TO PERSIST THROUGH MONDAY. MODELS ARE ALSO TOO MOIST WITH
HUMIDITY FIELDS GIVEN THE VERY COLD AIR.

FOR TONIGHT AND MONDAY...EXPECT SUBZERO TEMPS IN ALL AREAS WITH WINDS
REMAINING IN THE 10 TO 20 MPH RANGE THROUGH THE NIGHT. EXPECT
RESULTANT WIND CHILL/APPARENT TEMPS TO FALL INTO THE 40 TO 50
BELOW ZERO RANGE IN ALL AREAS AROUND OR SHORTLY AFTER 00Z. HAVE
THEREFORE GONE WITH A WIND CHILL WARNING FOR ALL AREAS 00ZMON-
18ZMON FOR THE ENTIRE FORECAST AREA. ACTUAL AIR TEMPS SHOULD GET
DOWN TO AROUND 20 BELOW FOR MOST AREAS...A BIT COLDER IF MORE DECOUPLING
OCCURS. NEEDLESS TO SAY...IT WILL BE BITTERLY COLD TONIGHT...THE
COLDEST NIGHT OF THE WINTER SEASON SO FAR. THE WIND CHILL
HEADLINES WILL LIKELY HAVE TO TRANSITION TO A WIND CHILL ADVISORY
AFTER 18Z MONDAY...BUT WILL HANDLE WITH LATER SHIFTS AND NOT ISSUE
TOO MANY HEADLINES AT ONCE.

FOR TUE AND WED...SOME MODERATION IN TEMPS SHOULD OCCUR AS THE
COLDEST AIR MOVES JUST EAST OF THE REGION. IT WILL REMAIN BITTERLY
COLD THOUGH AND TUE MORNING COULD BE EVEN COLDER IF IT REMAINS
CLEAR AND CALM. THERE COULD BE SOME VERY LIGHT SNOW NEAR A
BAROCLINIC ZONE TUE INTO WED IN THE SOUTH AND WEST...BUT FOR NOW
WILL JUST MENTION IN THE FAR SW.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

MEDIUM RANGE MODELS ALL SHOW NEXT SHORT-WAVE MOVING ACROSS NORTHERN
PLAINS WEDNESDAY NIGHT AND THURSDAY...BRINGING A CHANCE FOR LIGHT
SNOW MAINLY ACROSS THE SOUTHWESTERN TWO-THIRDS OF THE FORECAST AREA.
GFS/GEM ARE MORE PROGRESSIVE THAN SLOWER ECMWF/DGEX SOLUTIONS...SO
WILL KEEP WITH ALL BLEND CHANCE POPS FOR NOW. LATE NEXT WEEK INTO
THE WEEKEND WILL BE MOSTLY DRY IN NORTHWEST FLOW ALOFT. TEMPERATURES
THROUGH THE WORK WEEK WILL REMAIN WELL BELOW LATE JANUARY NORMALS
WITH HIGHS IN THE SINGLE DIGITS ABOVE/BELOW ZERO AND LOWS IN THE
TEENS BELOW ZERO. EXPECT A BIT OF A WARMING TREND NEXT WEEKEND AS
INTERMOUNTAIN RIDGE ALOFT NUDGES TO THE EAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL NOON CST MONDAY FOR NDZ006>008-014>016-
     024-026>030-038-039-049-052>054.

MN...WIND CHILL WARNING UNTIL NOON CST MONDAY FOR MNZ001>009-013>017-
     022>024-027>032-040.

&&

JR
Hazardous weather outlook, Jan 21, 7:15 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
715 AM CST MON JAN 21 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221315-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
715 AM CST MON JAN 21 2013

...COLD WEATHER AND HAZARDOUS WIND CHILLS TO CONTINUE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS WILL CONTINUE THROUGH THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLD WEATHER WILL CONTINUE INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in North Dakota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.